Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 10, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 24, 2008, 1:55 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 24, 2008, 10:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 1:55 PM CDT (18:55 UTC)
- In effect from
- Apr 24, 2008, 10:00 PM CDT
- Expired
- Apr 25, 2008, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 241855 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1255 PM MDT THU APR 24 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-250900- /O.NEW.KGLD.WI.Y.0010.080425T0300Z-080425T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1255 PM MDT THU APR 24 2008 /155 PM CDT THU APR 24 2008/ ...WIND ADVISORY IN EFFECT FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 AM MDT /7 AM CDT/ FRIDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE TRI STATE AREA TONIGHT. THE FRONT WILL BE NEAR THE COLORADO STATE LINE EARLY THIS EVENING...REACHING THE HILL CITY AREA AROUND MIDNIGHT. STRONG NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH WILL DEVELOP BEHIND THE FRONT. AREAS OF BLOWING DIRT WILL ALSO REDUCE VISIBILITIES...ESPECIALLY IN OPEN COUNTRY. THE WINDS WILL SUBSIDE AROUND SUNRISE FRIDAY MORNING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ 24
2 follow-up statements
000 WWUS73 KGLD 250710 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 110 AM MDT FRI APR 25 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- /O.CON.KGLD.WI.Y.0010.000000T0000Z-080425T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 110 AM MDT FRI APR 25 2008 /210 AM CDT FRI APR 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ EARLY THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE FOR ANOTHER FEW HOURS BEFORE SLOWLY SUBSIDING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
000 WWUS73 KGLD 251150 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 550 AM MDT FRI APR 25 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251300- /O.EXP.KGLD.WI.Y.0010.000000T0000Z-080425T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 550 AM MDT FRI APR 25 2008 /650 AM CDT FRI APR 25 2008/ ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT /7 AM CDT/ EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 6 AM MDT /7 AM CDT/ EARLY THIS MORNING. SUSTAINED WINDS OF 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:00 AM CDT, 10 hours 55 minutes earlier.
Area forecast discussion, Apr 24, 3:00 AM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 AM MDT THU APR 24 2008 .DISCUSSION...FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TODAY AND TONIGHT FOLLOWED BY HOW WINDY IT WILL BE TONIGHT THROUGH SATURDAY. TODAY-TONIGHT...AT 06Z STRATUS HAS ALREADY REACHED INTERSTATE 70 FROM THE SOUTHEAST AS LOW LEVEL JET STRENGTHENS (KGLD VAD SHOWING 68 KTS 3000 FT UP). EXPECT THIS EXTENSIVE CLOUDINESS TO CONTINUE RACING NORTH ACROSS ALL BUT FAR EASTERN COLORADO THROUGH 12Z OR SO BEFORE WEST TO NORTHWEST WINDS BEHIND A DRYLINE MOVE IN. FROM 18Z- 00Z A SURFACE LOW WILL DEEPEN ACROSS THE SOUTHWEST PORTION OF THE AREA WITH INCREASING MID LEVEL MOISTURE FROM THE WEST AS SOME UPPER SUPPORT MOVES IN ALONG WITH THE NOSE OF AN 80+ KT 250 JET MAX. COMBINATION OF INSTABILITY/JET DYNAMICS AND OVERALL MOISTURE THROUGH THE COLUMN WOULD SUPPORT CURRENT POP/WX GRID ORIENTATION GENERALLY FROM FLAGLER TO WALLACE COUNTY TOWARD LEOTI KANSAS AND POINTS NORTH. BEST CHANCE ACROSS THE FAR EAST AND NORTH WHERE BETTER INSTABILITY AND PROXIMITY TO NOSE AND LEFT FRONT QUAD OF UPPER JET IS EXPECTED. SEVERE STORMS EXPECTED WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES POSSIBLE. NUDGED AFTERNOON HIGHS UP A FEW MORE DEGREES WITH NEAR 80 ACROSS THE NORTH/NORTHWEST AND MID 80S ACROSS THE SOUTH. 0-6KM WINDS SUGGEST ACTIVITY WILL LIFT NORTHEAST INTO NEBRASKA EARLY TONIGHT WHILE GFS/NAM 250 JET DIVERGENCE FORECAST SUGGEST A WELL ORGANIZED CLUSTER OR MCS. WILL BUMP POPS UP JUST A BIT MORE (JUST UNDER LIKELY CATEGORY) ACROSS THE EAST AND NORTH THROUGH MIDNIGHT BEFORE UPPER TROUGH AXIS AND COLD FRONT MOVE IN SHUNTING PRECIP SLOWLY OUT OF THE AREA THROUGH EARLY SATURDAY MORNING. WINDY CONDITIONS ARE EXPECTED AS WELL AS NORTHWEST WINDS OF 25 TO 30 MPH USHER IN THE MUCH COOLER AIR. FRIDAY-SATURDAY...IT WILL BE WINDY EARLY IN THE DAY AND MUCH COOLER AS 850 TEMPERATURES DROP ABOUT 20-25 DEGREES FROM THURSDAYS EXPECTED READINGS. THIS PLUS THE VARIOUS 2M/MOS GUIDANCE NUMBERS GENERALLY FAVOR HIGHS IN THE 60-65 RANGE. FOR FRIDAY NIGHT MOSTLY MID AND ESPECIALLY HIGH LEVEL CLOUDINESS INCREASES AHEAD OF ANOTHER UPPER TROUGH WHICH SHOULD MAKE IT INTO THE AREA LATE IN THE DAY SATURDAY. THIS WILL BRING ANOTHER INCREASE IN WIND AND PERHAPS A FEW SHOWERS. SATURDAY NIGHT...STRONG HIGH PRESSURE MOVES IN ALLOWING WINDS TO DECREASE AND TEMPERATURES TO FALL BELOW FREEZING FOR MANY IN THE AREA. WILL HAVE DAYSHIFT INQUIRE WITH LOCAL EXPERTS ON GROWING SEASON STATUS TO INVESTIGATE THE NEED FOR ANY FROST/FREEZE HIGHLITE POSSIBILITIES. SUNDAY-WEDNESDAY...NO CHANGES MADE AT PRESENT TIME. DDT && .AVIATION... FOR THE UPCOMING 12Z TAFS...IFR CIGS AROUND 1K FT CURRENTLY AT KGLD WILL MOVE EAST OF THE SITE BEFORE 12Z TAFS ARE DUE AS WEST THEN NORTHWEST WINDS AND DRIER AIR MOVE IN. FOR KMCK STRATUS WILL BE EAST OF THE SITE BY 15Z OR SO. INSTABILITY WILL DEVELOP DURING THE LATE MORNING THROUGH EARLY AFTERNOON HOURS ALLOWING THUNDERSTORMS TO DEVELOP AROUND 21Z-00Z...BEST CHANCE AT KMCK WHERE INSTABILITY IS GREATEST AND MOISTURE PROFILE BETTER. WILL KEEP CB MENTIONED THERE AND KEEP IT OUT OF THE KGLD TAF. FOR TONIGHT STRONG NORTHWEST WINDS OF 25KT WITH HIGHER GUSTS WILL MOVE IN FROM THE NORTHWEST AND CONTINUE THROUGH 12Z. AS FAR AS PRECIP POTENTIAL...KMCK HAS THE BEST CHANCE OF PRECIP THROUGH 08Z OR SO AS MESOSCALE CONVECTIVE SYSTEM DEVELOPS NEAR OR SLIGHTLY NORTHEAST OF THE TAF SITE. WILL KEEP CB MENTIONED THROUGH THIS TIME AND FUTURE FORECAST MAY NEED TO ADD SOME VIS/CIG RESTRICTIONS. DDT && .FIRE WEATHER... WILL NEED TO WATCH FAR EASTERN COLORADO FOR POTENTIAL FIRE WEATHER HIGHLITES AS VERY LOW DEWPOINTS AND THUS RH VALUES MOVE IN FROM THE WEST. WESTERLY COMPONENT TO THE WINDS WILL ALSO INCREASE POSSIBLY LEADING TO SOME FIRE WEATHER WATCHES OR RED FLAG WARNINGS BEING ISSUED LATER TODAY. TIMING IS A BIT UNCERTAIN RIGHT NOW SO NOTHING WILL BE ISSUED BUT WILL BE ADDRESSED IN THE HWOGLD PRODUCT. DDT && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && WFO GOODLAND
Hazardous weather outlook, Apr 24, 10:35 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 935 AM MDT THU APR 24 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 935 AM MDT THU APR 24 2008 /1035 AM CDT THU APR 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE GENERALLY ALONG AND EAST OF A LINE FROM BENKELMAN TO GOVE. LARGE HAIL...STRONG WINDS AND TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS. AS A SURFACE COLD FRONT MOVES THROUGH...WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. AT THIS TIME...CLOUD TO GROUND LIGHTNING APPEARS TO BE THE GREATEST THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. FOLTZ
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:46 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 16 min |
| Apr 24, 6:07 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 53 min |
| Apr 24, 6:42 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 55 min |
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.